Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2012, 5:16 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Apr 3, 2012, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS52 KCHS 032116
SVRCHS
GAC031-103-032215-
/O.NEW.KCHS.SV.W.0042.120403T2116Z-120403T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 615 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR STILSON...MOVING WEST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EGYPT...GUYTON...STILSON...LEEFIELD...BROOKLET...BAY...DENMARK...
GEORGIA SOUTHERN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3218 8171 3227 8182 3246 8188 3249 8150
3239 8138 3226 8137
TIME...MOT...LOC 2116Z 072DEG 18KT 3237 8154
$$2 follow-up statements
023
WWUS52 KCHS 032145
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE APR 3 2012
GAC031-103-032215-
/O.CON.KCHS.SV.W.0042.000000T0000Z-120403T2215Z/
BULLOCH GA-EFFINGHAM GA-
545 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL EFFINGHAM AND CENTRAL BULLOCH COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR LEEFIELD...MOVING WEST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... LARGE HAIL AND DAMAGING
WINDS...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...STATESBORO AND
STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3238 8144 3228 8140 3226 8161 3227 8182
3246 8188 3249 8150
TIME...MOT...LOC 2144Z 082DEG 14KT 3238 8163
$$198
WWUS52 KCHS 032206
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT TUE APR 3 2012
GAC031-103-032216-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-120403T2215Z/
BULLOCH GA-EFFINGHAM GA-
606 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EFFINGHAM AND
CENTRAL BULLOCH COUNTIES WILL EXPIRE AT 615 PM EDT...
AT 606 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3238 8144 3228 8140 3226 8161 3227 8182
3246 8188 3249 8150
TIME...MOT...LOC 2206Z 082DEG 14KT 3237 8173
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:21 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 3, 4:21 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 421 PM EDT TUE APR 3 2012 .SYNOPSIS... A STALLED FRONT DRAPED ACROSS THE AREA WILL LIFT NORTH TONIGHT. ANOTHER BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. A WAVE OF LOW PRESSURE DEVELOPING ALONG THIS FRONT WILL CAUSE IT TO STALL ACROSS NORTHERN PORTIONS OF THE FORECAST AREA THURSDAY...BEFORE THE SYSTEM TRACKS OFFSHORE AND PULLS THE FRONT THROUGH THE REGION FRIDAY. COOLER HIGH PRESSURE WILL THEN RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED TO SCATTERED CONVECTION HAS INITIATED AS EXPECTED NOW THAT CONVECTIVE TEMPS HAVE BEEN REACHED. THE AXIS OF GREATEST INSTABILITY IS ALONG AND WEST OF THE SAVANNAH RIVER. SEVERAL DIFFERENTIAL HEATING BOUNDARIES EXIST OVER SOUTHEAST GA AND EXTREME SOUTHWEST SC FROM THE EARLIER CLOUD COVER. THESE HAVE THUS FAR SERVED AS THE FOCUS FOR THE PULSING OF SINGLE CELL THUNDERSTORMS. A MOIST ONSHORE FLOW HAS MAINTAINED RELATIVELY STABLE CONDITIONS OVER THE REMAINDER OF SC AND WE HAVE ONLY RECENTLY SEEN THE STRATUS DECK BEGIN TO CLEAR AND CUMULUS TO DEVELOP. THE BEST COVERAGE OF CONVECTION SHOULD REMAIN OVER SOUTHEAST GA AND THE SAVANNAH RIVER AREA WHERE THE JUICIER AIRMASS EXISTS AND CONVECTIVE OUTFLOWS HELP KICK OFF NEW ACTIVITY. ELSEWHERE THE ACTIVITY SHOULD BE MORE ISOLATED. WE EXPECT TO SEE A DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT WE MAINTAINED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL LATE NIGHT AS A SERIES OF SHORTWAVES MOVE THROUGH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...AN UPPER LEVEL SHORTWAVE WILL STEADILY TRACK DUE EAST ACROSS THE GULF COAST STATES AND NORTHERN FLORIDA THROUGH WEDNESDAY AFTERNOON. AT THE SURFACE...A TROUGH WITH AN EMBEDDED COLD FRONT WILL TAKE SHAPE ACROSS VIRGINIA/NORTH CAROLINA BY LATE IN THE DAY. SOUTH OF THIS FRONT ACROSS THE FORECAST AREA...DEEP OFFSHORE FLOW SUGGESTS THE SEABREEZE WILL BE PINNED TO THE COAST...WITH AREAS AWAY FROM THE SHORE WARMING WELL INTO THE LOW TO MID 80S. THERE IS GENERAL CONSENSUS AMONG THE 12Z GFS AND NAM SOLUTIONS THAT SCATTERED SHOWERS/THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...CONSIDERING DECENT INSTABILITY AND DEWPOINTS IN THE LOWER 60S DURING THE PEAK HEATING HOURS. MODEL SOUNDINGS FOR WEDNESDAY AFTERNOON ARE INDICATIVE OF A DEEPLY MIXED BOUNDARY LAYER AND INVERTED V SHAPE...WHILE WEAK UPPER LEVEL ENERGY IS PROGRESSING OVER THE FORECAST AREA BEHIND THE SHORTWAVE TROUGH ALOFT. ALTHOUGH THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE FARTHER TO THE NORTH WHERE THE FRONT WILL ENHANCE FORCING...AN ISOLATED SEVERE STORM COULD BE POSSIBLE WEDNESDAY AFTERNOON/EARLY EVENING. HOWEVER...CONFIDENCE AND COVERAGE ARE TOO LOW TO WARRANT MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. WEDNESDAY NIGHT...SCATTERED CONVECTION IS EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING AND INSTABILITY...WITH RAIN CHANCES BELOW 15 PERCENT AFTER MIDNIGHT. WARM SOUTH/SOUTHWEST FLOW AND RESIDUAL CLOUD COVER WILL SUPPORT MILD LOW TEMPERATURES IN THE LOW TO MID 60S. THURSDAY...THE SURFACE TROUGH AND BACKDOOR FRONT WILL HAVE MADE SOME PROGRESS SOUTHWARD TOWARD THE NORTH CAROLINA/SOUTH CAROLINA BORDER BY DAYBREAK THURSDAY. A CLOSED UPPER LOW TRACKING ACROSS THE GULF COAST STATES AND SOUTHERN TENNESSEE VALLEY WILL HELP DEVELOP A SURFACE LOW ALONG THE LINGERING WEST/EAST ORIENTED FRONT LATE IN THE DAY. AS THE SURFACE WAVE TAKES SHAPE JUST DOWNSTREAM OF THE UPPER LEVEL LOW...THE BACKDOOR FRONT COULD SHIFT INTO THE FAR NORTHERN SECTIONS OF THE FORECAST AREA BY THURSDAY AFTERNOON. THICK CLOUD COVER WILL KEEP TEMPERATURES A FEW DEGREES COOLER IN THE UPPER 70S TO LOW 80S. CONVECTIVE COVERAGE WILL STEADILY INCREASE THROUGH THE LATE MORNING HOURS...WITH THUNDERSTORM CHANGES BECOMING LIKELY FOR MUCH OF THE FORECAST AREA THURSDAY AFTERNOON AND EVENING. THERE REMAINS SOME CONCERN REGARDING THE POTENTIAL FOR ORGANIZED SEVERE DEVELOPMENT THURSDAY AFTERNOON. DEWPOINTS WILL ONCE AGAIN LINGER IN THE LOW 60S...WHILE LIFTED INDICES AND CAPE VALUES SUGGEST MODERATE INSTABILITY BY EARLY/MID AFTERNOON. OF SOME ADDITIONAL CONCERN IS INCREASING BULK SHEAR AND HELICITY VALUES...AS WELL AS ENHANCED FORCING ALONG THE LINGERING FRONT. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN A 5 PERCENT RISK FOR SEVERE DEVELOPMENT ON DAY 3. WILL CONTINUE TO MONITOR MODEL TRENDS AND ALLOW LATER FORECAST SHIFTS TO DETERMINE THE NEED TO INCLUDE SEVERE MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY. THURSDAY NIGHT INTO FRIDAY...THE SURFACE LOW WILL DEEPEN AHEAD OF THE UPPER LEVEL TROUGH THURSDAY NIGHT...WITH BOTH FEATURES PULLING OFF THE SOUTHEAST COAST DURING THE EARLY MORNING HOURS ON FRIDAY. THIS WILL DRAG THE BACKDOOR FRONT THROUGH THE AREA...WITH DECENT SHOWER/THUNDERSTORM POTENTIAL PERSISTING THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. COOL NORTHEAST FLOW BEHIND THE FRONT WILL SUPPRESS HIGH TEMPERATURES CONSIDERABLY LOWER THAN PREVIOUS DAYS...LIKELY ONLY REACHING THE UPPER 60S NORTH TO MID 70S SOUTHEAST GEORGIA. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY OVER THE WEEKEND. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THE INITIAL CONCERN REVOLVES AROUND CONVECTION THIS AFTERNOON/EVENING. QUITE A BIT MORE INSTABILITY AND FORCING IN SOUTHEAST GA CLOSER TO THE DECAYING FRONT. WE ARE SEEING SOME TOWERING CUMULUS NEAR THE SAV AIRPORT EARLY THIS AFTERNOON WHICH COULD BE THE FIRST SIGNS OF CONVECTIVE INITIATION. ONLY HAVE VCTS AT SAV SINCE THIS LINE OF ACTIVITY MAY BE WEST OF THE TERMINAL BEFORE ANYTHING POPS AND FUTURE TRENDS ARE HIGHLY UNCERTAIN. OVERNIGHT...A SOUPY AIRMASS AND WEAK FLOW WILL PROBABLY ALLOW FOR STRATUS TO FORM OVER THE AREA. WE MAINTAINED MVFR CEILINGS OVERNIGHT AND ADDED MVFR FOG AS WELL. THERE ARE SOME HINTS THAT IFR CONDITIONS COULD DEVELOP LATE TONIGHT BUT WE HAVE NOT INCLUDED ANYTHING YET. EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY THURSDAY IN LOW CLOUDS/FOG...WITH INCREASED SHOWER/TSTM POTENTIAL LATER THURSDAY THROUGH FRIDAY. && .MARINE... RELATIVELY QUIET MARINE CONDITIONS EXPECTED TONIGHT AS THE STALLED FRONT LIFTS NORTH AND WINDS BECOME SOUTHWEST. THE SLIGHTLY ELEVATED SEAS FROM LAST NIGHT/S WIND SURGE WILL SLOWLY COME DOWN. WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT. THE FRONT WILL LIKELY REMAIN JUST NORTH OF THE WATERS UNTIL FRIDAY...WHEN LOW PRESSURE DEPARTS THE COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH. CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS UNTIL LATE FRIDAY...WHEN NORTH/NORTHEAST WINDS SURGE BEHIND THE DEPARTING LOW SYSTEM AND BUILDING HIGH PRESSURE. AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ACROSS MOST OF THE MARINE ZONES BY FRIDAY NIGHT. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS COULD OCCUR FRIDAY NIGHT INTO SATURDAY...MAINLY ACROSS THE CHARLESTON NEARSHORE WATERS AND GEORGIA WATERS BEYOND 20 NM...BUT CONFIDENCE TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. SEAS WILL ALSO BE INCREASING WITHIN THE FAVORABLE NORTHEAST FLOW...POSSIBLY TO NEAR 10 FT OUT TO 60 NM BY LATE FRIDAY. WINDS LOOK TO SUBSIDE SUNDAY...BUT IT WILL LIKELY TAKE A BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JRL SHORT TERM...79 LONG TERM...RJB AVIATION...JRL MARINE...JRL/79
Hazardous weather outlook, Apr 3, 4:52 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 452 AM EDT TUE APR 3 2012 AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051- 040900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- 452 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID- AFTERNOON THROUGH MID-EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. AMZ330-350-352-SCZ043>045-048>050-052-040900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- 452 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 2:49 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 W SANDFLY 31.99N 81.10W
04/03/2012 E0.50 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
VERY LITTLE WIND.
&&
EVENT NUMBER CHS1200078
JRLSpecial weather statement, Apr 3, 3:32 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT TUE APR 3 2012 GAZ101-118-032000- EFFINGHAM-INLAND CHATHAM- 332 PM EDT TUE APR 3 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM COUNTIES THROUGH 400 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141 TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 3:44 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT TUE APR 3 2012 SCZ040-042-032015- ALLENDALE-HAMPTON- 344 PM EDT TUE APR 3 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 415 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY... SCOTIA AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133 TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 4:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012
GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
3194 8143 3196 8147 3197 8147 3197 8149
3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:31 PM EDT | Small Craft Advisory | CHS | 2 hr | |
| Apr 3, 3:32 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Apr 3, 4:02 PM EDT | Special Weather Statement | CHS | Bryan | 28 min |
| Apr 3, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 54 min |
| Apr 3, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Screven | 47 min |
| Apr 3, 6:48 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.